Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Getting colorless hard bumps on upper arm. Pus comes out after squeezing. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5751 Questions
hi, 1 month ago i started getting these colorless hard bumps about half a cm each on my upper arm, it seems to be spreading. some of it releases alot of pus (somewhat like acne) when i squeeze it some of it wont come out, any idea what this is?

how can i cure it? i've never had such a thing before. Also, i've not been getting much sun at all for the past months.
Posted Sun, 10 Mar 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the query.

These bumps appear to be either of the following.
1. folliculitis, often associated with pain or itch, extrudes puss.
2. sebaceous cyst, this present as painless bump with slight itch and on sqeezing cheesy material comes out.

I would like to know, if you have any other associated symptoms.

Kindly reply and I can suggest a probable cure.

Your response...
Above answer was peer-reviewed by
Follow-up: Getting colorless hard bumps on upper arm. Pus comes out after squeezing. Any ideas? 2 hours later
hi doctor,
thanks for your reply

it doesnt itch,

when i press it i can feel hard lumps inside which hurts a little bit, the pus that comes out is not watery, a little cheesy pus(not sure if cheesy is the right word) i went to a family doctor, they helped use a needle to poke a few and cheesy pus came out in each of them

I have not had a change in diet, besides stopping drinking milk.
- No sun for the past few months
-been on doxycycline for the past 3 months, just changed to nimegen(variation of accutane) 1 week ago
- found a recent breakout of acne on chest and on back around the same time

some of the bumps cant be pressed out, and it feels like the lump is quite XXXXXXX it also seems to be spreading

do you have a suggestion for a cure, what caused this, a prevention in future

Answered by Dr. Rahul Kumar 6 hours later

Thanks for the follow up query.

Based on the details updated, I think sebaceous cyst is the most likely possibility.

As you have started taking retinoids (nimegen), this is surely going to benefit you.
It has effect on acne as well as on sebaceous cyst. However large cyst needs to be excised under the guidance of a qualified doctor.

My suggestions to you are:
1. Continue nimegen at least for a month. On the lumps apply oint mupirocine twice daily.
2. If there is no response in a month, you must XXXXXXX a dermatologist to remove the sebaceous cyst, as surgical removal is the only final remedy for it.

Hope I answered your query. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Getting colorless hard bumps on upper arm. Pus comes out after squeezing. Any ideas? 9 hours later
hi doctor,

today i went to a derma, he diagnosed it as steatocystoma multiplex. (i googled it and looks accurately similar to what i have)
he says there is no cure for it and i just have to live with it.

it currently seems like it's spreading, and i don't want to have it all over my body, to your knowledge is there any treatment at all in the world that i can cure/contain this

Answered by Dr. Rahul Kumar 24 minutes later
Even steatocystoma multiplex is a type of cyst, which oozes oily material instead of cheesy material.
As I have already mentioned, the final cure for any cyst is excision.
Just hold on for a while, keep taking nimegen. Retinoides(nimegen) have effect on all components of skin. It might cure or control this disease.
In my view just wait for a month.
If there is no response, it has to be removed.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor